Australian Medical Exam Preparation

Discussion AMC MCQ Exam, AMC Clinical exam
 
HomeHome  FAQFAQ  SearchSearch  RegisterRegister  Log in  

Share | 
 

 Drug interaction

Go down 
AuthorMessage
Masoud



Points : 32652
Join date : 2014-11-03

PostSubject: Drug interaction   Sat Nov 15, 2014 5:55 am

A 32 year-old man presented with complaints of nose bleeding and mild postprandial abdominal pain for 3 days. The patient had prior history of rheumatic heart disease. Four weeks prior to the onset of symptoms the patient had undergone a double mechanical valve replacement using a number 21 Masters St Jude valve in the aortic position and a number 29 Masters St Jude valve in the mitral position. He was started on warfarin at that time. A few days prior to admission, the patient developed an upper respiratory infection and was placed on a 4-day course of azithromycin. Physical examination was unremarkable. Rectal examination revealed no gross blood, however occult blood test was positive. At the time of this visit the haemoglobin was 14 g/dl and (INR) was 12. In view of these results the patient was given 5 mg of vitamin K orally and sent home with close follow-up. The following day the patient was admitted to hospital with persistent abdominal pain and nausea. A repeat INR showed a level of 5. A plain abdominal X-ray was obtained, but revealed no abnormality. A few hours after admission the abdominal symptoms worsened and an abdominal computed tomography (CT) scan was ordered.What is diagnosis?

a- Vasculitis
b-Idiopathic thrombotic thrombocytopenia
c Interamural heamatoma
d-Acute abdomen
e-Drug interaction
Back to top Go down
 
Drug interaction
Back to top 
Page 1 of 1

Permissions in this forum:You cannot reply to topics in this forum
Australian Medical Exam Preparation :: AMC MCQ Exam-
Jump to: